Alert archive / Iowa / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 58, NWS Quad Cities, IA

May 29, 20119 counties in Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at May 29, 2011, 9:18 AM CDT for 9 counties in Iowa. It was in force for 57 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 29, 2011, 9:18 AM CDT (14:18 UTC)
Expired
May 29, 2011, 10:15 AM CDT
In force
57 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.5 in
Wind
70.0 mph

Counties Des Moines County, IA, Henry County, IA, Jefferson County, IA, Johnson County, IA, Lee County, IA, Louisa County, IA, Muscatine County, IA, Van Buren County, IA, Washington County, IA

The radar

The Quad Cities radar (KDVN), 107 km from the middle of the area, began a volume at 14:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 29, 9:30 AM CDTTSTM WND GST 606 Wsw Washington, IAWINDS OF 50 TO 60 MPH.
May 29, 9:35 AM CDTTSTM WND GST 56Washington, IA
May 29, 9:46 AM CDTHAIL 0.255 Nw Keosauqua, IAAND HEAVY RAIN
May 29, 9:48 AM CDTTSTM WND DMGWellman, IATREE LIMBS AND POWER LINES DOWN
May 29, 9:53 AM CDTTSTM WND GST 40Keosauqua, IA
May 29, 9:53 AM CDTHAIL 0.25Keosauqua, IA
May 29, 10:25 AM CDTHAIL 0.253 Nne Charlie Heath Mem, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 29, 8:53 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 2.3 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2011-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2011-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
995 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
291 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

999 
WUUS53 KDVN 291418
SVRDVN
IAC057-087-101-103-111-115-139-177-183-291515-
/O.NEW.KDVN.SV.W.0058.110529T1418Z-110529T1515Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
918 AM CDT SUN MAY 29 2011

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN JOHNSON COUNTY IN EAST CENTRAL IOWA...
  WESTERN MUSCATINE COUNTY IN EAST CENTRAL IOWA...
  DES MOINES COUNTY IN SOUTHEAST IOWA...
  HENRY COUNTY IN SOUTHEAST IOWA...
  EASTERN JEFFERSON COUNTY IN SOUTHEAST IOWA...
  NORTHERN LEE COUNTY IN SOUTHEAST IOWA...
  LOUISA COUNTY IN SOUTHEAST IOWA...
  VAN BUREN COUNTY IN SOUTHEAST IOWA...
  WASHINGTON COUNTY IN SOUTHEAST IOWA...

* UNTIL 1015 AM CDT.

* AT 915 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 70 MPH...AND PING PONG BALL SIZE HAIL.  THESE STORMS
  WERE LOCATED APPROXIMATELY ALONG A LINE EXTENDING FROM 11 MILES
  SOUTHWEST OF WELLMAN TO 6 MILES EAST OF FAIRFIELD TO MILTON...OR
  ALONG A LINE EXTENDING FROM 11 MILES EAST OF SIGOURNEY TO 6 MILES
  EAST OF FAIRFIELD TO 9 MILES WEST OF KEOSAUQUA...AND MOVING EAST AT
  55 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BRIGHTON...LOCKRIDGE...STOCKPORT...COPPOCK...ROME...WAYLAND...
  WASHINGTON...BENTONSPORT/VERNON...WESTWOOD...RICHMOND...KALONA...
  HILLSBORO...BONAPARTE...OLDS...CRAWFORDSVILLE...MOUNT PLEASANT...
  AINSWORTH...SALEM...WYMAN...RIVERSIDE...WINFIELD...MOUNT UNION...
  COTTER...DONNELLSON...COLUMBUS CITY...NEW LONDON...PILOT GROVE...
  COLUMBUS JUNCTION...LONE TREE...ST. PAUL...FRANKLIN...MORNING
  SUN...LOWELL...CONESVILLE...WEST POINT...NICHOLS...WAPELLO...
  DANVILLE...LETTS...GRANDVIEW...MEDIAPOLIS...DENMARK...MIDDLETOWN...
  TOOLESBORO...OAKVILLE...FRUITLAND...WEST BURLINGTON AND BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A VERY DANGEROUS STORM CAPABLE OF BLOWING DOWN TREES AND
POWER POLES. MOVE INDOORS TO A SUBSTANTIAL SHELTER SUCH AS A BASEMENT
OR INTERIOR ROOM OR HALLWAY.

&&

LAT...LON 4078 9218 4103 9199 4116 9197 4117 9194
      4145 9193 4160 9130 4132 9107 4124 9111
      4110 9095 4092 9097 4081 9110 4067 9112
      4065 9116 4061 9182 4060 9219
TIME...MOT...LOC 1418Z 266DEG 48KT 4137 9195 4104 9181
          4071 9208
WIND...HAIL 70MPH 1.50IN

$$

ERVIN
2 follow-up statements
034 
WWUS53 KDVN 291437
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
937 AM CDT SUN MAY 29 2011

IAC057-087-101-103-111-115-139-177-183-291515-
/O.CON.KDVN.SV.W.0058.000000T0000Z-110529T1515Z/
WASHINGTON IA-VAN BUREN IA-MUSCATINE IA-LOUISA IA-LEE IA-JOHNSON IA-
JEFFERSON IA-HENRY IA-DES MOINES IA-
937 AM CDT SUN MAY 29 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT
FOR DES MOINES...HENRY...EASTERN JEFFERSON...SOUTHEASTERN JOHNSON...
NORTHERN LEE...LOUISA...WESTERN MUSCATINE...VAN BUREN AND WASHINGTON
COUNTIES...

AT 932 AM CDT...TRAINED SPOTTERS AND DOPPLER RADAR INDICATED A LINE
OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH...AND QUARTER SIZE HAIL.  THESE STORMS WERE LOCATED
APPROXIMATELY ALONG A LINE EXTENDING FROM RICHMOND TO TRENTON TO
BENTONSPORT/VERNON...OR ALONG A LINE EXTENDING FROM WASHINGTON TO 6
MILES NORTH OF MOUNT PLEASANT TO 7 MILES EAST OF KEOSAUQUA...MOVING
EAST AT 55 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
AINSWORTH...SALEM...MOUNT PLEASANT MUNICIPAL ARPT...RIVERSIDE...
HASKINS...SHIMEK STATE FOREST...WYMAN...WINFIELD...MOUNT UNION...
HOUGHTON...COTTER...PRIMROSE...MT HAMILL...RIVER JUNCTION...MARSH...
GLADWIN...DONNELLSON...NEW LONDON...YARMOUTH...COLUMBUS CITY...PILOT
GROVE...CAIRO...COLUMBUS JUNCTION...LONE TREE...ST. PAUL...
FREDONIA...FRANKLIN...MORNING SUN...LOWELL...CONESVILLE...GARLAND...
PLEASANT GROVE...GEODE STATE PARK...WEST POINT...NEWPORT...NICHOLS...
WAPELLO...DANVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS ALREADY PRODUCED WIND DAMAGE AND LARGE HAIL...AND IT 
REMAINS A THREAT.

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT SUNDAY
AFTERNOON FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND
NORTHEAST MISSOURI.

&&

LAT...LON 4078 9218 4095 9193 4117 9185 4139 9194
      4145 9193 4160 9130 4132 9107 4124 9111
      4110 9095 4092 9097 4090 9101 4081 9110
      4067 9112 4065 9116 4060 9219
TIME...MOT...LOC 1437Z 266DEG 48KT 4138 9161 4105 9147
          4072 9175
WIND...HAIL 70MPH 1.00IN

$$

ERVIN
291 
WWUS53 KDVN 291446
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
946 AM CDT SUN MAY 29 2011

IAC057-087-101-103-111-115-139-177-183-291515-
/O.CON.KDVN.SV.W.0058.000000T0000Z-110529T1515Z/
WASHINGTON IA-VAN BUREN IA-MUSCATINE IA-LOUISA IA-LEE IA-JOHNSON IA-
JEFFERSON IA-HENRY IA-DES MOINES IA-
946 AM CDT SUN MAY 29 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT
FOR DES MOINES...HENRY...EASTERN JEFFERSON...SOUTHEASTERN JOHNSON...
NORTHERN LEE...LOUISA...WESTERN MUSCATINE...VAN BUREN AND WASHINGTON
COUNTIES...

AT 941 AM CDT...TRAINED SPOTTERS AND DOPPLER RADAR INDICATED A LINE
OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH...AND QUARTER SIZE HAIL.  THESE STORMS WERE LOCATED
APPROXIMATELY ALONG A LINE EXTENDING FROM HASKINS TO MOUNT UNION TO
PRIMROSE...OR ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF
WASHINGTON TO 10 MILES NORTHEAST OF MOUNT PLEASANT TO 15 MILES EAST
OF KEOSAUQUA...MOVING EAST AT 55 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
COLUMBUS CITY...PILOT GROVE...CAIRO...COLUMBUS JUNCTION...LONE
TREE...ST. PAUL...FRANKLIN...FREDONIA...LOWELL...MORNING SUN...
CONESVILLE...GARLAND...PLEASANT GROVE...GEODE STATE PARK...WEST
POINT...NEWPORT...NICHOLS...DANVILLE...WAPELLO...CRANSTON...LETTS...
NORTHFIELD...MEDIAPOLIS...ELRICK 
JUNCTION...GRANDVIEW...KOSSUTH...PRAIRIE GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A VERY DANGEROUS STORM CAPABLE OF BLOWING DOWN TREES AND
POWER POLES. MOVE INDOORS TO A SUBSTANTIAL SHELTER SUCH AS A BASEMENT
OR INTERIOR ROOM OR HALLWAY.

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT SUNDAY
AFTERNOON FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND
NORTHEAST MISSOURI.

&&

LAT...LON 4078 9218 4096 9182 4121 9173 4145 9193
      4160 9130 4132 9107 4124 9111 4110 9095
      4092 9097 4081 9110 4067 9112 4065 9116
      4060 9219
TIME...MOT...LOC 1446Z 266DEG 48KT 4138 9144 4105 9131
          4072 9160
WIND...HAIL 70MPH 1.00IN

$$

ERVIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 5:55 AM CDT, 3 hours 23 minutes earlier.

Area forecast discussion, May 29, 5:55 AM CDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
555 AM CDT SUN MAY 29 2011

.UPDATE...
FOG HAS CONTINUED TO EXPAND AND THICKEN. WITH WIDESPREAD VISBYS
AT OR BELOW 1/4SM...HAVE ISSUED A DENSE FOG ADVISORY OVER ALL BUT
THE FAR SOUTH TO SOUTHWEST TIER OF COUNTIES RUNNING TIL 9 AM.

OTHERWISE...MONITORING LARGE AREA OF SCATTERED THUNDERSTORMS
ACROSS SOUTHEAST NEB AND SW IA OCCURRING ON EDGE OF STEEPER MID
LEVEL LAPSE RATES AND NOSE OF 50 KT JET AT 850 MB. THESE HAVE
SHOWN A TREND OF BECOMING BETTER ORGANIZED...FROM INITIAL NUMEROUS
SCATTERED CELLS IN IN SE NEB...INTO MORE OF A MCS OVER THE PAST
HOUR. AT THE PRESENT RATE...THUNDERSTORMS SHOULD REACH THE
WESTERN AND SW FORECAST AREA COUNTIES AROUND 730 AM.

&&

.AVIATION...
VLIFR CONDITIONS HAVE BECOME WIDESPREAD. AT 10Z ALL TAF SITES WERE
BOTTOMING OUT AT 1/4SM AND VV001. THESE CONDITIONS WILL ONLY
SLOWLY IMPROVE OVER THE NEXT SEVERAL HOURS. AT THE SAME
TIME...A COMPLEX OF THUNDERSTORMS OVER SW AND CENTRAL IA WILL
OVERSPREAD THE AREA. MORE PRECISE TIMING OF THUNDERSTORMS WILL BE
OUT IN 12Z FORECASTS. OVERALL TRENDS WITH TIMING OF THE ADVANCING
WARM FRONT SUGGEST CONDITIONS WILL IMPROVE TO IFR ROUGHLY BY
18Z...THEN MVFR BY MID TO LATE AFTERNOON. VFR CONDITIONS WILL THEN
PREVAIL TONIGHT INTO MONDAY MORNING WITH SURFACE WINDS BECOMING
SOUTH AROUND 10 TO 15KTS.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...DENSE FOG ADVISORY UNTIL 9 AM CDT THIS MORNING FOR BENTON-
     BUCHANAN-CEDAR-CLINTON-DELAWARE-DES MOINES-DUBUQUE-HENRY IA-
     IOWA-JACKSON-JEFFERSON-JOHNSON-JONES-KEOKUK-LINN-LOUISA-
     MUSCATINE-SCOTT-WASHINGTON.

IL...DENSE FOG ADVISORY UNTIL 9 AM CDT THIS MORNING FOR BUREAU-
     CARROLL-HENDERSON-HENRY IL-JO DAVIESS-MERCER-PUTNAM-ROCK
     ISLAND-STEPHENSON-WARREN-WHITESIDE.

MO...NONE.
&&

SHEETS
Hazardous weather outlook, May 29, 4:41 AM CDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
441 AM CDT SUN MAY 29 2011

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-300945-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
441 AM CDT SUN MAY 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

DENSE FOG WITH VISIBILITIES BELOW A QUARTER MILE AT TIMES WILL
AFFECT PORTIONS OF EASTERN IOWA AND NORTHWEST ILLINOIS UNTIL MID
MORNING.

THUNDERSTORMS ARE LIKELY TODAY AS A WARM FRONT LIFTS NORTH THROUGH
THE REGION AND THE STORM PREDICTION CENTER HAS PLACED A SLIGHT
RISK FOR SEVERE STORMS ACROSS THE ENTIRE OUTLOOK AREA. SCATTERED
THUNDERSTORMS ARE EXPECTED TO OVERSPREAD THE AREA EARLY THIS
MORNING. THE PRIMARY RISK FROM THESE STORMS WILL BE LARGE HAIL AND
HEAVY DOWNPOURS. ADDITIONAL STORMS WILL BE POSSIBLE FROM LATE
MORNING THROUGH THE AFTERNOON...MAINLY NORTH OF A LINE FROM
FAIRFIELD TO MONMOUTH. SOME OF THESE STORMS MAY BE CAPABLE OF
PRODUCING LARGE HAIL AND DAMAGING WINDS.

AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST
FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HEAT INDEX VALUES OF 90 TO 95 DEGREES ARE LIKELY ACROSS MUCH OF
THE OUTLOOK AREA ON MONDAY. IN ADDITION... WINDY CONDITIONS ARE
LIKELY MONDAY AFTERNOON. A FEW LOCATIONS WEST OF THE MISSISSIPPI
RIVER COULD SEE WINDS SUSTAINED FROM THE SOUTH AT NEAR 30 MPH AT
TIMES... WITH GUSTS TO AROUND 40 MPH POSSIBLE.

THERE IS A CHANCE OF THUNDERSTORMS LATE MONDAY NIGHT AND TUESDAY
WITH THE PASSAGE OF A WEAK COLD FRONT. THE THREAT FOR SEVERE
WEATHER APPEARS LOW AT THIS TIME.

PERIODIC CHANCES OF THUNDERSTORMS WILL RETURN THE LATTER HALF OF
THE WEEK INTO NEXT WEEKEND. IT IS TOO EARLY TO DETERMINE THE
POTENTIAL FOR SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

SHEETS/MCCLURE

In the hours before

Special weather statement, May 29, 8:12 AM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
812 AM CDT SUN MAY 29 2011

IAZ040>042-051>053-063>065-067-076>078-087-088-098-MOZ009-291530-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-IOWA-JOHNSON-CEDAR-
MUSCATINE-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-HENRY IA-VAN BUREN-
SCOTLAND-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MARENGO...IOWA CITY...TIPTON...
MUSCATINE...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD...
MOUNT PLEASANT...KEOSAUQUA....MEMPHIS
812 AM CDT SUN MAY 29 2011

...STRONG THUNDERSTORMS MOVING IN...

A LARGE AREA OF STRONG STORMS WITH GUSTY WINDS TO 50 MPH AND SMALL
HAIL ALONG WITH VERY HEAVY RAIN WILL MOVE ACROSS THE AREA THIS
MORNING. A SEVERE STORM IS POSSIBLE...WITH HAIL UP TO THE SIZE OF
QUARTERS IN THE STRONGEST STORMS. ADDITIONALLY...INTENSE RAINFALL
MAY CAUSE PONDING ON WATER ON ROADS.

ERVIN
Local storm report, May 29, 8:56 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
856 AM CDT SUN MAY 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 AM     HAIL             HEDRICK                 41.17N 92.31W
05/29/2011  E1.00 INCH       KEOKUK             IA   FIRE DEPT/RESCUE

            HEAVY RAIN ALSO REPORTED

&&

TAS
Local storm report, May 29, 9:10 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
910 AM CDT SUN MAY 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 AM     TSTM WND GST     OLLIE                   41.20N 92.09W
05/29/2011  E50 MPH          KEOKUK             IA   FIRE DEPT/RESCUE

&&

TAS
Local storm report, May 29, 9:17 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
917 AM CDT SUN MAY 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 AM     TSTM WND GST     FAIRFIELD               41.01N 91.97W
05/29/2011  M52 MPH          JEFFERSON          IA   AWOS

&&

TAS

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 5:05 AM CDTDense Fog AdvisoryDVNBenton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 13 more4 hr
May 29, 8:37 AM CDTSevere Thunderstorm WarningDVNHenry, Jefferson, Keokuk, Van Buren, Washington53 min
May 29, 9:32 AM CDTSevere Thunderstorm WarningDVNCedar, Johnson, Jones, Linn58 min
May 29, 9:55 AM CDTSevere Thunderstorm WarningDVNLee, Van Buren65 min
May 29, 9:58 AM CDTSevere Thunderstorm WarningDVNCedar, Des Moines, Louisa, Muscatine, Scott62 min
May 29, 10:15 AM CDTSevere Thunderstorm WarningDVNDes Moines60 min
May 29, 10:26 AM CDTSevere Thunderstorm WarningDVNClinton, Jackson, Scott64 min
May 29, 10:33 AM CDTSevere Thunderstorm WarningDVNScott57 min
May 29, 10:54 AM CDTSevere Thunderstorm WarningDVNClinton, Scott66 min
May 29, 2:38 PM CDTRiver Flood WarningDVNJohnson, Washington31 hr
May 29, 3:06 PM CDTRiver Flood WarningDVNLee38 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.